On Landsberg's criterion for complete intersections (Q1911212)
From MaRDI portal
scientific article
Language | Label | Description | Also known as |
---|---|---|---|
English | On Landsberg's criterion for complete intersections |
scientific article |
Statements
On Landsberg's criterion for complete intersections (English)
0 references
5 June 1996
0 references
Using only elementary algebraic methods, the author reproves the following slight generalization of an interesting characterization of complete intersection varieties due to \textit{J. M. Landsberg} [``Differential-geometric characterizations of complete intersections'', J. Differ. Geom. 44, No. 1, 32-73 (1997)]: An equidimensional, reduced, projective scheme \(X \subseteq \mathbb{P}^N\) is a complete intersection, if and only if there exists a smooth point \(x\in X\) such that any hypersurface \(W\subseteq \mathbb{P}^N\) passing through \(x\) which does not contain \(x\) trivially, is smooth at \(x\). Here we say that \(W= {\mathcal V} (F)\) contains \(x\) trivially, if \(F= \sum_iF_iG_i\) with homogeneous polynomials \(F_i\), \(G_i\) such that \(F_i(x)=0\) and \(\deg F_i < \deg F\) for all \(i\).
0 references
complete intersection varieties
0 references